Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 19, NWS Cleveland, OH

December 26, 2016Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Dec 26, 2016, 9:18 PM EST for Lake County, Ohio. It took effect at Dec 27, 2016, 12:20 AM EST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Dec 26, 2016, 9:18 PM EST (02:18 UTC)
In effect from
Dec 27, 2016, 12:20 AM EST
Expired
Dec 28, 2016, 6:55 AM EST
In force
31 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 9.46 ft at Dec 27, 2016, 3:00 AM EST.

actionminormoderate5101512/2712/2812/29
Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

378 
WGUS41 KCLE 270218
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EST MON DEC 26 2016

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-271018-
/O.NEW.KCLE.FL.W.0019.161227T0824Z-000000T0000Z/
/PNVO1.1.ER.161227T0824Z.161228T0000Z.000000T0000Z.NO/
918 PM EST MON DEC 26 2016

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Grand River At Painesville
* FROM LATE TONIGHT UNTIL THURSDAY.
* At 9 PM the stage was 7.9 feet.
* Flood stage is  8 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by early Tuesday morning and 
  continue to rise to near 8.7 feet by Tuesday evening. The river 
  will remain above flood stage for the next 3 days.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
BM
7 follow-up statements
532 
WGUS81 KCLE 270522
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1222 AM EST TUE DEC 27 2016

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-271322-
/O.EXT.KCLE.FL.W.0019.161227T0520Z-000000T0000Z/
/PNVO1.1.ER.161227T0208Z.161227T1800Z.000000T0000Z.NO/
1222 AM EST TUE DEC 27 2016

The flood warning continues for 
  the Grand River At Painesville
* THROUGH WEDNESDAY...or until the warning is cancelled.
* At 12:00 AM Tuesday the stage was 8.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* The river will to near 8.7 feet by Tuesday evening. The river 
  will remain above flood stage for the next 2 days.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
BM
779 
WGUS81 KCLE 271205
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
705 AM EST TUE DEC 27 2016

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-272005-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-161228T0448Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161227T2248Z.NO/
705 AM EST TUE DEC 27 2016

The flood warning continues for 
  the Grand River at Painesville
* until this evening.
* At  6:00 AM Tuesday the stage was 9.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...the river will fall below flood stage by this 
  evening.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
714 
WGUS81 KCLE 271818
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EST TUE DEC 27 2016

...The flood warning continues for the following river in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-280151-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-161228T0151Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161227T1951Z.NO/
118 PM EST TUE DEC 27 2016

The flood warning continues for 
  the Grand River At Painesville
* UNTIL THIS EVENING...or until the warning is cancelled.
* At  1:00 PM Tuesday the stage was 8.3 feet. 
* Flood stage is 8.0 feet.
* Forecast...the river will fall below flood stage LATE this 
  afternoon.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
949 
WGUS81 KCLE 272029
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EST TUE DEC 27 2016

...The flood warning continues for the following river in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-280429-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-161228T0551Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161227T2351Z.NO/
329 PM EST TUE DEC 27 2016

The flood warning continues for 
  the Grand River At Painesville
* UNTIL LATE TONIGHT...or until the warning is cancelled.
* At  3:00 PM Tuesday the stage was 8.3 feet. 
* Flood stage is 8.0 feet.
* Forecast...the river will fall below flood stage this 
  evening.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
571 
WGUS81 KCLE 280027
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EST TUE DEC 27 2016

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-280827-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-161228T1641Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161228T1041Z.NO/
727 PM EST TUE DEC 27 2016

The flood warning continues for 
  the Grand River At Painesville
* UNTIL WEDNESDAY MORNING...or until the warning is cancelled.
* At  7:00 PM Tuesday the stage was 8.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...the river will fall to below flood stage by early 
  Wednesday morning.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
BM
670 
WGUS81 KCLE 280422
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 PM EST TUE DEC 27 2016

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-281222-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-161228T1800Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161228T1200Z.NO/
1122 PM EST TUE DEC 27 2016

The flood warning continues for 
  the Grand River At Painesville
* UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 8.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...the river will fall to below flood stage by Wednesday 
  morning.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

OHC155-281222-
/O.EXT.KCLE.FL.W.0020.000000T0000Z-161228T1800Z/
/PHAO1.1.ER.161228T0055Z.161228T0500Z.161228T1200Z.UU/
1122 PM EST TUE DEC 27 2016

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 9.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 9.8 feet overnight. 
  The river will fall below flood stage Wednesday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
662 
WGUS81 KCLE 281155
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
655 AM EST WED DEC 28 2016

...The flood warning is cancelled for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-281225-
/O.CAN.KCLE.FL.W.0019.000000T0000Z-161228T1800Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161228T0920Z.NO/
655 AM EST WED DEC 28 2016

* At  6:00 AM Wednesday the stage was 7.9 feet. 
* No flooding is currently forecast.
* Flood stage is 8.0 feet.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:48 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 26, 6:48 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
648 PM EST Mon Dec 26 2016

.SYNOPSIS...
A cold front will move east across the area this evening and early
tonight. High pressure will move east across the Ohio Valley
Tuesday night. The next cold front is due Wednesday night and it
will turn colder Thursday into Friday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Cold front just about to bisect the forecast area at this time.
Winds ahead of the front keep bumping temperatures up a degree or
so. Cleveland and Mansfield have record high temperatures for
today. Showers will continue to advance east with the front with
another line following the cold front. Will still keep a slight
chance for some thunder as the line moves through the area.
Temperatures will continue to fall from west to east across the
area this evening.

Previous discussion...

The cold front is now in the northwestern counties with
temperatures at Toledo dropping back into the 50s from the lower
60s earlier. By 00z the cold front will extend from the central
lakeshore to near Dayton. By 03z the front will extend from near
KERI to KCAK. Rain is mostly ahead of the front with drying
behind. Satellite shows colder cloud tops approaching from the
southwest and given li's are near zero along and ahead of the
front will have a slight chance of thunder in for the evening
where pops are categorical. Will have precip end in the west
shortly after 00z and in the east after 08z. Followed HRRR temp
guidance through the late afternoon and evening dropping to the
lower 30s by morning.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
High pressure will be building in for Tuesday. Some question as to
if lake effect snow showers develop. Temps at 850mb are only -6 to
-7C by evening and drop another couple overnight which is not
very unstable to the lake with water temps in the 30s. Did put a
chance pop in for the afternoon and overnight lasting into
Wednesday morning. Otherwise it should be dry. Another cold front
drops across the area Wednesday night as an upper trough moves
into the Great Lakes region. Models show limited moisture moving
into the area with the front. Will have a chance pop for most but
should be mostly after midnight. As the upper trough digs across
the lakes late Thursday into Friday 850mb temps drop to -11 to
-12c and wrap around moisture overspreads the area. Expect this
will provide a better chance for lake effect/enhanced snow to
develop as well as a general light snow away from the lake as
well. Will have chance pops for most Thursday night and all for
Friday with likely pops in the snowbelt Friday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Lake effect snow will continue in the snowbelt Friday.  Don not
expect significant snow accumulations at this time with 850 MB of
only -11c and lake temps of -3c.  In addition thee winds gradually
back to the West during the day Friday.  Winds back to the Southwest
Friday night as high pressure builds into the Upper Ohio Valley
bringing the lake effect snow to an end.   Chance of light snow late
Saturday as another low tracks across the Central lakes dragging a
cold front across the forecast area.   Track and timing of the
system early next week still in doubt.   But both models indicate a
surge of warm air ahead of the system with a chance of rain showers
as temps warm into the 40s.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
Showers associated with the cold front will move east across the
terminals this evening. Showers bring MVFR conditions...and a
narrow sliver of IFR within the heavier showers. South winds ahead
of the showers will still have the potential to reach 30 to 35
knots. It is entirely possible that ERI gets a few more knots than
that. Expecting the west- southwest winds behind the front to
continue to gust through the night but be between 20 and 30 knots.
Period of VFR behind the showers. Wrap-around moisture invades for
late tonight and Tuesday with MVFR ceilings expected for the
entire day. Gusts will begin to subside late Tuesday afternoon.

OUTLOOK...Non-VFR Tuesday night...lingering across northeast
OH/northwest PA into Wednesday. Non-VFR again Wednesday night
into Friday. There may be a brief break to VFR before non-VFR is
expected to develop again Saturday.

&&

.MARINE...
Small craft advisory remains in effect for the entire Lake.   South
winds 20 to 25 knots will turn to the southwest as cold front moves
across the lake tonight.   Winds on the western basin diminish to 10
to 20 knots overnight...but small craft will continue through Tuesday
with SW winds of 15 to 25 knots.   Winds diminish below small craft
criteria on Wednesday as high pressure moves quickly across the
Lower Lakes.   Another small craft advisory expected on Thursday as
another front moves across the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EST Wednesday for LEZ146>149.
     Small Craft Advisory until 4 AM EST Tuesday for LEZ142>145.

&&

SYNOPSIS...TK
NEAR TERM...Lombardy/TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...Oudeman
MARINE...DJB
Hazardous weather outlook, Dec 26, 6:40 AM EST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
640 AM EST MON DEC 26 2016

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271145-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
640 AM EST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOUTH WINDS MAY GUST AS HIGH AS 40 TO 45 MPH IN A FEW LOCATIONS
ESPECIALLY NEAR LAKE ERIE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-271145-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
640 AM EST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.